Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Ruptured ectopic, laparoscopy done, painful bowel movement, black stool, taking codeine. Normal?

I had a laporoscopy op for a ruptured ectopic which i also suffered internal bleeding,exactly a week ago. I did not have a bowel movement until on Thurs when I had a very painful movement with black tar like stool. & since then i have been having painful bowel movements like this & the stool is still black. I am a bit worried now - is this normal. I am currently taking codeine,ferrous sulphate & antibiotics.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Thanks for posting your query.
Black stools could indicate bleeding in the upper GI tract. An upper GI endoscopy should be done to see if there is any source of bleeding there.

Iron supplements and pepto bismol too can cause similar looking stool. Since you are taking iron supplements, it could be probably be due to that. Stop iron supplements and see whether your stool becomes normal. If it persists, get the endoscopy done.
Dr.Ratnakar Kini
Answered: Thu, 27 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor